ProgramsView all programs
From the news
- Chancellor Amma Addresses the Parliament of World’s Religions
- Amrita Students Qualify for the European Mars Rover Challenge
Publication Type : Journal Article
Source : National Journal of Physiology, Pharmacy & Pharmacology, 2013; 3(2): 129-136.
Campus : Kochi
School : School of Medicine
Department : Dermatology
Verified : No
Year : 2013
Abstract : Background: ACDRs (Adverse cutaneous Drug Reactions) is a major problem in drug therapy and is one of the leading causes of morbidity and mortality in health care. Aims & Objective: To study the clinical pattern, most common offending drugs & relation between absolute eosinophil count & various ACDRs. Materials and Methods: The prospective observational study was carried out from April 2010 to March 2011 in the Dermatology department at a rural based tertiary care hospital in all patients irrespective of age and sex suspected of having drug reactions seen during the period of one year after taking their written consent. Results: Out of total 100 cases (51 males and 49 females), most common affected age group was 21-30yrs and most common presenting complaint was itching (37%). The most common ACDRs were maculopapular rash (25%) followed by fixed drug eruptions (23%) and urticaria (22%). Antimicrobials were the most common drug group incriminated in 54% followed by NSAIDs in 23% and anticonvulsants in 11%. Diclofenac, AKT, phenytoin and ciprofloxacin were the commonest incriminated drugs. Using the WHO guidelines for causality assessment, 9 were certain, 70 were probable and 21 were possible cases. Eosinophilia (AEC>500) was seen in 20% (15/74) cases. Conclusion: Physicians are expected to be well informed with common drug eruptions to diagnose them at the earliest, stop the offending drug and initiate the treatment at the earliest & also the patients should be counseled & educated regarding the importance of carrying the drug list.
Cite this Research Publication : Anjaneyan G, Gupta R, Vora RV., "Clinical study of adverse cutaneous drug reactions at a rural based tertiary care centre in Gujarat," National Journal of Physiology, Pharmacy & Pharmacology, 2013; 3(2): 129-136.